While it isn't as big an issue as with the SSRIs, most doctors and pharmacists would probably still caution against using them concurrently. I would ask your doc or pharmacist. Perhaps you would do okay with an Effexor increase? How long have you been on it, and what dose do you take?
Hi & Welcome to the forum!
Here's a link of interactions w/ 5-HTP:
Hope this. Please keep posting. We're here.
I've been on the effexor xr about 2 years, I take 75mg.
I actually probably take it a day on day off. Because I've been on the tramadol, my depression/anxiety symptoms having been as bad. It would be nice if they prescribed Tramadol for depression!!! It would be perfect. :(
Your symptoms have been bad probably BECAUSE you're taking both (tramadol and Effexor). They basically act in very similar ways, and are both very "activating" which would make anxiety much higher. Are you on the Effexor for primary depression, or an anxiety disorder?
I would recommend talking to your doctor on the best way to proceed before adding anything else to the mix. Most likely, once you're off the tramadol and give yourself some time to readjust, you'll feel better. At that point, you could discuss maybe increasing your Effexor dose.
I honestly think the best way to handle the emotional w/d coming off tramadol (or an opiate) is to not add too much else, and let the your brain get back into balance without adding more substances. You're already on the Effexor, that will help to some degree. Just remember, the emotional symptoms are normal, and they just take some time to resolve.
Before you get too enamored about Tramadol, there are quite a few people on this site who might tell you differently re: depression and their experiences on that tricky narcotic.
nursegirl6572! These are the things I need to hear. The worst part is the lack of energy that I have coming off the tramadol.
And EvolverU, I am far from "enamored" with tramadol. It's been an addicting roller coaster for three years. I was just saying it has helped with my depression/lack of energy from depression, thus making it more addictive to me. It's funny how much it's helped vs. actual antidepressants.
I hear effexor is a pain in the *** to withdrawl from as well. I swear in a few years, they will approve tramadol for more than pain...
But NO I still want off of it. I do not want to be addicted to ANYTHING!
This question is best to ask your doctir that knows the interactions as well as the risk dont take this into your own hands talk with the doctor b/4 taking annything...................Gnarly
Please forgive me! I misunderstood about the Trams. Glad to hear you're determined to come off. Good for you!